Alert archive / Minnesota / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 47, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Jun 2, 2005, 3:00 PM CDT for Wilkin County, Minnesota. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2005, 3:00 PM CDT (20:00 UTC)
- Expired
- Jun 2, 2005, 4:03 PM CDT
- In force
- 63 min
- Issued by
- NWS Grand Forks, ND
- Area
- Counties, with a storm outline in the text
County Wilkin County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 160 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 8.0 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 391 J/kg
- Mixed-layer CIN
- -171 J/kg
- Mixed-layer LCL
- 905 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 176 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KFGF 022001 SVRFGF MNC167-022100- /O.NEW.KFGF.SV.W.0047.050602T2000Z-050602T2100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 300 PM CDT THU JUN 2 2005 THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WILKIN COUNTY IN WEST CENTRAL MINNESOTA * UNTIL 400 PM CDT. * AT 254 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THE STORM WAS LOCATED 3 MILES SOUTHWEST OF TENNEY...OR 19 MILES SOUTH OF WAHPETON...MOVING TO THE NORTH AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... DORAN AT 310 PM EVERDELL AT 315 PM FOXHOME AT 320 PM REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 4602 9651 4601 9630 4650 9631 4654 9661 $$ VOELKER
3 follow-up statements
000 WWUS53 KFGF 022021 SVSFGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 320 PM CDT THU JUN 2 2005 MNC167-022100- /O.CON.KFGF.SV.W.0047.000000T0000Z-050602T2100Z/ WILKIN MN- 320 PM CDT THU JUN 2 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 400 PM CDT FOR WILKIN COUNTY... AT 316 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THE STORM WAS LOCATED 3 MILES NORTHWEST OF FOXHOME...OR 12 MILES EAST OF WAHPETON...MOVING TO THE NORTH AT 30 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL EASTERN WILKIN COUNTY AT 330 PM CDT REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 4613 9652 4610 9632 4650 9631 4654 9661 $$ AV
000 WUUS53 KFGF 022043 SVRFGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 339 PM CDT THU JUN 2 2005 MNC167-022100- /O.CON.KFGF.SV.W.0047.000000T0000Z-050602T2100Z/ WILKIN MN- 339 PM CDT THU JUN 2 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 400 PM CDT FOR WILKIN COUNTY... AT 333 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THE STORM WAS LOCATED 5 MILES SOUTH OF ROTHSAY...OR 14 MILES NORTHWEST OF FERGUS FALLS...MOVING TO THE NORTH AT 30 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... LAWNDALE BY 350 PM CDT... AT 330 PM CDT...DIME SIZED HAIL WAS REPORTED 4 MILES SOUTHWEST OF CAMPBELL. REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 4619 9644 4617 9629 4656 9631 4657 9645 $$ VOELKER
000 WWUS53 KFGF 022103 SVSFGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 403 PM CDT THU JUN 2 2005 MNC167-022113- /O.EXP.KFGF.SV.W.0047.000000T0000Z-050602T2100Z/ WILKIN MN- 403 PM CDT THU JUN 2 2005 ...THE SEVERE THUNDERSTORM WARNING FOR WILKIN COUNTY EXPIRED AT 400 PM CDT... DOPPLER RADAR INDICATED THE STORM WAS NO LONGER SEVERE AND THE WARNING WAS ALLOWED TO EXPIRE AT 400 PM CDT. LAT...LON 4619 9644 4617 9629 4656 9631 4657 9645 $$ VOELKER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 11:00 AM CDT, 4 hours earlier.
Area forecast discussion, Jun 2, 11:00 AM CDT, 4 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 1100 AM CDT THU JUN 2 2005 .DISCUSSION...MAIN FORECAST CHALLENGE IS PRECIPITATION. WHEN LOOKING AT THE LATEST SURFACE ANALYSIS...LOW PRESSURE SYSTEM REMAINS IN S SASK...WITH A TROF EXTENDING THROUGH THE AREA ALONG A YBR TO LANGDON TO GFK LINE. WHEN COMPARING MODELS...MODELS REMAIN IN PRETTY GOOD AGREEMENT...SO USED COMPROMISE FOR FORECAST. BOUNDARY CURRENT EXTENDING TO E EDGE OF VALLEY HAS SOME SHOWERS DEVELOPING ALONG IT. HOWEVER...WITH ATMOSPHERE CONTINUING TO DESTABILIZE THIS AFTERNOON...AN 850MB COLD FRONT APPROACHING ALONG WITH AN UPPER LEVEL JET...AND GOOD LIFT AT 700MB INCREASING OVER THE AREA THIS AFTERNOON...STILL BELIEVE THAT COULD SEE THUNDERSTORM DEVELOPMENT... SOME OF WHICH COULD BE SEVERE LATER THIS AFTERNOON INTO THIS EVENING. THEREFORE...CUT BACK ON POPS FOR EARLY THIS AFTERNOON...BUT OTHERWISE MADE MINIMAL CHANGES TO FORECAST. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...ESF ISSUED THROUGH SATURDAY FOR HEAVY RAIN POTENTIAL. MN...ESF ISSUED THROUGH SATURDAY FOR HEAVY RAIN POTENTIAL. && NG
Hazardous weather outlook, Jun 2, 6:55 AM CDT, 8 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 655 AM CDT THU JUN 2 2005 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-021730- BARNES ND-BENSON ND-CASS ND-CAVALIER ND-CLAY MN-EAST BECKER MN- EAST MARSHALL MN-EAST OTTER TAIL MN-EAST POLK MN- EASTERN WALSH COUNTY ND-EDDY ND-GRAND FORKS ND-GRANT MN-GRIGGS ND- HUBBARD MN-KITTSON MN-LAKE OF THE WOODS MN-MAHNOMEN MN-NELSON ND- NORMAN MN-NORTH BELTRAMI MN-NORTH CLEARWATER MN-PEMBINA ND- PENNINGTON MN-RAMSEY ND-RANSOM ND-RED LAKE MN-RICHLAND ND-ROSEAU MN- SARGENT ND-SOUTH BELTRAMI MN-SOUTH CLEARWATER MN-STEELE ND-TOWNER ND- TRAILL ND-WADENA MN-WEST BECKER MN-WEST MARSHALL MN- WEST OTTER TAIL MN-WEST POLK MN-WESTERN WALSH COUNTY ND-WILKIN MN- INCLUDING THE CITIES OF...BEMIDJI...DETROIT LAKES...DEVILS LAKE... FARGO...FERGUS FALLS...GRAFTON...GRAND FORKS...LANGDON...ROSEAU... THIEF RIVER FALLS...VALLEY CITY AND WAHPETON 655 AM CDT THU JUN 2 2005 ...A FEW SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS EASTERN NORTH DAKOTA...NORTHWEST AND WEST CENTRAL MINNESOTA THIS AFTERNOON THROUGH TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT ACROSS ALL OF EASTERN NORTH DAKOTA...NORTHWEST AND WEST CENTRAL MINNESOTA. THE BEST THREAT FOR SEVERE THUNDERSTORMS WILL BE FROM FROM 2 PM THROUGH 10 PM THIS EVENING. THIS AFTERNOON STORMS MAY DEVELOP ALONG AND WEST OF THE RED RIVER VALLEY...THEN MOVE INTO MINNESOTA BY EVENING. THE MAIN THREAT FROM THE STORMS WILL BE LARGE HAIL AND DAMAGING WIND. STRONG UPPER LEVEL WINDS WILL COMBINE WITH MOISTURE AND A SURFACE WIND SHIFT LINE TO AID THUNDERSTORM DEVELOPMENT TODAY AND TONIGHT. THE OVERALL COVERAGE OF SEVERE STORMS APPEARS TO BE ISOLATED THOUGH...BUT ANY STORMS THAT DEVELOP MAY BECOME SEVERE. HEAVY RAIN IS ALSO POSSIBLE NEAR ANY STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS THE CHANCE OF THUNDERSTORMS THROUGH THE PERIOD...AS THE ACTIVE WEATHER PATTERN CONTINUES. HEAVY RAIN AND LOCALIZED FLOODING MAY ALSO OCCUR THIS WEEKEND THROUGH THE MIDDLE OF NEXT WEEK WHERE STORMS OCCUR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TONIGHT. KELLENBENZ
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 3:42 PM CDT | Severe Thunderstorm Warning | FGF | Otter Tail | 49 min |
| Jun 2, 4:06 PM CDT | Flash Flood Warning | FGF | Becker, Clay, Otter Tail, Wilkin | 15 hr |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.